Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What causes reduced sprinting capacity while taking paroxetine for anxiety?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I am a 17yr old elite sprinter I stated taking paroxetine in the summer for anxiety. I seem to have lost the ability to sprint as fast as I used to, could this be because of the medication
Posted Thu, 6 Feb 2014 in Mental Health
Answered by Dr. Srikanth Reddy 39 minutes later
Brief Answer: Yes it may Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Paroxetine is an antidepressant which has action on multple neuro transmitters. Being non selective the side effect potential is also very varied. Reduced capacity to sprint can be associated with paroxetine due to its effect on serotonin transmission. You may consider changing the anti depressant which can make you sure whether paroxetine was really affecting your sprint capacity or not. Another possibility is that you may be still having some depression and your reduced physical capacity couod be a manifestation of depression. So try changing the drug first and if not then your treating psychiatrist needs to treat the depression more intensively. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor